Electronic Journal of Statistics
- Electron. J. Statist.
- Volume 12, Number 2 (2018), 3519-3553.
A general family of trimmed estimators for robust high-dimensional data analysis
We consider the problem of robustifying high-dimensional structured estimation. Robust techniques are key in real-world applications which often involve outliers and data corruption. We focus on trimmed versions of structurally regularized M-estimators in the high-dimensional setting, including the popular Least Trimmed Squares estimator, as well as analogous estimators for generalized linear models and graphical models, using convex and non-convex loss functions. We present a general analysis of their statistical convergence rates and consistency, and then take a closer look at the trimmed versions of the Lasso and Graphical Lasso estimators as special cases. On the optimization side, we show how to extend algorithms for M-estimators to fit trimmed variants and provide guarantees on their numerical convergence. The generality and competitive performance of high-dimensional trimmed estimators are illustrated numerically on both simulated and real-world genomics data.
Electron. J. Statist., Volume 12, Number 2 (2018), 3519-3553.
Received: March 2018
First available in Project Euclid: 22 October 2018
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Yang, Eunho; Lozano, Aurélie C.; Aravkin, Aleksandr. A general family of trimmed estimators for robust high-dimensional data analysis. Electron. J. Statist. 12 (2018), no. 2, 3519--3553. doi:10.1214/18-EJS1470. https://projecteuclid.org/euclid.ejs/1540195547